How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

5 days ago I was having lower left abdominal pain, and

Customer Question

Hello, 5 days ago I was having lower left abdominal pain, and went to the Emergency Room....I was diagnosed with Diverticulitis.
I was prescribed 2 different antibiotics, and have been taking them as directed for 5 days now.
I don't have anymore pain in my left lower abdominal area...but my concern is, since the day I saw the doctor, and started taking antibiotics, I've had diarrhea.
I haven't had a regular bowel movement...only diarreah.
Is the diarreah a side effect from the antibiotics??...or should I be more concerned?....
Thank you in advance.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Diarrhea is the side effect from the antibiotics especially ciprofloxacin.
This is not dverticulitis related which causes constipation, pain and fever usually.
You should see gradual improvement with diarrhea after you finish the antibiotic course.
Also you can start taking a probiotic daily.
Culturelle or Align brands are good and often helps to reduce the diarrhea frequency.
You should also discuss with your doctor.
You can also add some bulk fiber like Citrucel to improve stool consistency.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)